New Mexico, 2005

Hail in New Mexico, June 26, 2005

June 26, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 26, 12:53 PM MST, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 26, 12:53 PM MST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
153 PM MDT SUN JUN 26 2005

.DISCUSSION...MAIN FORECAST CHALLENGE FOR THE UPCOMING WEEK WILL
CONTINUE TO BE LOCATION AND EXTENT OF ANY CONVECTION.

ELONGATED RIDGE AXIS ORIENTED SW TO NE OVER FAR SE NM THIS PM WHILE A
STORM MOVES RAPIDLY NE INTO WYOMING. UPPER HIGH WILL STRENGTHEN AND
TAKE ON A MORE OVAL SHAPE CENTERED OVER SRN NM EARLY THIS WEEK. THEN
IT WILL SHIFT SLIGHTLY S LATER IN THE WEEK AS A COUPLE OF WEAK SHORT
WAVE TROUGHS PASS TO THE N. OVERALL A DRIER AND VERY WARM WEEK COMING
UP.

CONVECTION FIRING AGAIN ACROSS CNTRL INTO ERN ZONES THIS PM AND LOOKS
TO BE AN ACTIVE LATE PM AND EVE OVER THE ERN HALF OF THE FORECAST
AREA. ISOLATED SEVERE WEATHER POSSIBLE.

THINGS QUIET DOWN ON MON AS RIDGE BUILDS...WARMING TEMPS AT THE
SURFACE AND ALOFT. BATTLE ON MON WILL BE BETWEEN THE WARMER AIR ALOFT
AND SOME LINGERING LOW AND MID LEVEL MOISTURE. MODELS SHOW DECENT
INSTABILITY AS WELL. WILL THUS KEEP ISOLATED POPS FOR THE MOUNTAINS
INTO THE NE FOR THE PM AND JUST THE EARLY EVE. WILL KEEP TUE DRY
DESPITE NAM MODEL STILL TRYING TO GENERATE ISOLATED CONVECTION ALONG
THE E SLOPES OF CNTRL AND NW MOUNTAINS IN THE PM AND NIGHT. MODELS
STILL HOLDING ON TO SOME INSTABILITY AND MID LEVEL MOISTURE ON TUE
DESPITE STRONG HIGH PRESSURE.

RIDGE SHIFTS S A BIT FROM WED ON AS A COUPLE OF SHORT WAVE TROUGHS
PASS BY TO OUR N. THIS WILL ALLOW A SLIGHT CHANCE OF A SHOWER OR
STORM OVER THE NC OR NE ZONES. RIGHT NOW CURRENT TIMING LOOKS TO BE
WED AND FRI. WILL KEEP THE START OF THE HOLIDAY WEEKEND DRY. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  92  56  94 /   0   0   0   0
GALLUP..........................  48  87  49  89 /   0   0   0   0
GRANTS..........................  50  87  51  90 /   0   0   0   0
GLENWOOD........................  53  93  56  97 /   0   0   0   0
CHAMA...........................  43  80  43  83 /  20  10  10   0
LOS ALAMOS......................  53  85  55  88 /  20   0   0   0
RED RIVER.......................  41  75  41  80 /  20  20  20   0
TAOS............................  49  85  50  88 /  20  10  10   0
SANTA FE........................  52  87  54  91 /  20   0   0   0
SANTA FE AIRPORT................  54  89  56  92 /  20   0   0   0
ESPANOLA........................  53  93  55  96 /  20   0   0   0
ALBUQUERQUE HEIGHTS.............  63  92  65  95 /  10   0   0   0
ALBUQUERQUE VALLEY..............  59  93  60  96 /  10   0   0   0
ALBUQUERQUE FOOTHILLS...........  61  92  62  95 /  10  10  10   0
ALBUQUERQUE WEST MESA...........  62  95  63  98 /  10   0   0   0
SOCORRO.........................  62  93  63  97 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  53  85  55  88 /  10  10  10   0
MORIARTY/ESTANCIA...............  50  89  50  92 /  20   0   0   0
CARRIZOZO.......................  59  93  61  96 /  10   0   0   0
RUIDOSO.........................  54  84  55  87 /  20  10  10   0
RATON...........................  49  89  51  92 /  20  10  10   0
LAS VEGAS.......................  51  87  53  90 /  30  10  10   0
ROY.............................  56  87  58  90 /  30  10  10   0
CLAYTON.........................  60  93  62  96 /  30  10  10   0
SANTA ROSA......................  60  93  61  97 /  30   0   0   0
TUCUMCARI.......................  64  97  67 101 /  30   0   0   0
FORT SUMNER.....................  63  94  66  98 /  20   0   0   0
CLOVIS..........................  62  95  65  99 /  20   0   0   0
PORTALES........................  62  96  66 100 /  20   0   0   0
ROSWELL.........................  67  98  68 102 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jun 26, 5:00 AM MST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN JUN 26 2005

NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
554 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD
OCCUR NEAR THUNDERSTORMS. MOST OF THE THUNDERSTORMS WILL
DEVELOP ACROSS THE EASTERN HALF OF THE STATE WHILE A FEW
STRONG STORMS MAY DEVELOP ACROSS THE NORTHWEST PLATEAU.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

49

In the hours before

Local storm report, Jun 26, 2:28 PM MST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             15 W TRUJILLO           35.53N 104.96W
06/26/2005  0.75 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

&&

JAM
Local storm report, Jun 26, 3:07 PM MST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             VAUGHN                  34.61N 105.21W
06/26/2005  1.50 INCH        GUADALUPE          NM   TRAINED SPOTTER

&&

JAM
Local storm report, Jun 26, 4:53 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             20 ESE CORONA           34.14N 105.27W
06/26/2005  1.00 INCH        LINCOLN            NM   TRAINED SPOTTER

&&

JAM
Local storm report, Jun 26, 5:04 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     FLASH FLOOD      3 SW ENCINO             34.62N 105.50W
06/26/2005                   TORRANCE           NM   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION...3.86 INCHES.

&&

JAM
Special weather statement, Jun 26, 5:36 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
636 PM MDT SUN JUN 26 2005

NMZ002>004-008-010-270300-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-SANGRE
DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS-
636 PM MDT SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH
530 FOR THE FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS CANCELS 3 COUNTIES

  LOS ALAMOS      SANDOVAL        TAOS

NMZ002>007-010>013-270300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR
NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-NORTHWEST
MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE
DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
636 PM MDT SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SUNDAY EVENING...

SEVERE THUNDERSTORM WATCH 530 REMAINS VALID UNTIL 900
PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 9 COUNTIES

  COLFAX          GUADALUPE       HARDING         MORA
  QUAY            SAN MIGUEL      SANTA FE        TORRANCE
  UNION
Special weather statement, Jun 26, 5:54 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
654 PM MDT SUN JUN 26 2005

NMZ004-005-007-270300-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS-
654 PM MDT SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH
530 FOR THE FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS CANCELS 2 COUNTIES

  COLFAX          MORA

NMZ002>007-010>013-270300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR
NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-NORTHWEST
MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE
DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
654 PM MDT SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SUNDAY EVENING...

SEVERE THUNDERSTORM WATCH 530 REMAINS VALID UNTIL 900
PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 7 COUNTIES

  GUADALUPE       HARDING         QUAY            SAN MIGUEL
  SANTA FE        TORRANCE        UNION

The radar

The Albuquerque radar (KABX), 101 km away, was scanning. The volume nearest the first event began at 01:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Santa Fe

When
June 26, 6:39 PM MST
Where
Santa Fe County, 7 mi SE of Santa Fe
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
35.617, -105.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454412.